Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
majorpackerfan

Accutane Journey (Lets Go)

Recommended Posts

I'm on day 3.

Have had cystic acne for 4 years and never really did anything about it (damn the old me), but over the past year I have really been trying hard to get rid of all existing acne and have done things such as: Change diet (no gluten, no dairy), laser treatments, topical and oral antibiotics.

I've been able to get rid of about 75% of active acne, but am now just seeing the scarring :(

But my dermatologist has suggested that I take a course of accutane to get rid of ALL my active acne so that I can start doing stuff to get rid of my scars. The problem with my scars though is they are like really, really red. It looks worse than acne if I'm being honest... :(

I will update weekly, here is for praying that accutane will make my skin good in public :)

Anybody have any opinions on my current skin and will accutane get rid of some of the redness (especially around my cheek area)?!

post-410031-0-81669000-1418679323.jpg

post-410031-0-20118400-1418679332.jpg

post-410031-0-14549400-1418679334.jpg

Link to comment
Share on other sites

Day 4 and the dryness has come! My skin is starting to peel off. Starting to see new breakouts (4 new cysts). But at the same time, I am also seeing reduction in overall redness.

Excited to continue moving forward.

Day 4/180.

Link to comment
Share on other sites

OMG yes as far as redness

Usually is worst right after I take my pill

Sorry if I missed it...but did u indicate how much tane u are currently taking?

Im taking 40mg and it helps a lot to take it twice a day (20mg in the morning/20mg at night) rather than all in one clip

When I took 40 all at once I swear my nose looked like rudolph

It usually goes away a little but always have a decent flush going on

kim

Link to comment
Share on other sites

Not all chemical treatments are effective to your skin. The medication of course depends on the type of skin that we have. Fact is not all chemicals are compatible with our skin. Which is why we need consultation first before using anything. Observe first once he use the product. If it stirs reactions to the skin or if it does not give results, stop using it immediately.
Edited by MandyStrope
Link to comment
Share on other sites

Day 6/180.

I will note that I have been taking 80 mg/day. However, I am getting pretty severe side effects so I am gonna ask my derm if I can reduce this intake to 40 mg/day for a couple weeks.

Redness has increased, it is NOT horrible. But it isn't great either :)

Peeling is worse than it has ever gotten, feel like I've peeled off like 10 layers of skin around my nose and just above my mouth.

No huge improvements, although since my face has gotten more red, the acne kinda "blends" in... Lol

Will keep updated.

Link to comment
Share on other sites

Day 7/180

Dryness and peeling are still prevalent :(

I reduced my dosage down to 40mg to hopefully help reduce the peeling. I hate it!! I can finally see why Accutane is the "last resort".. LOL

I am getting lots of whiteheads, particularly just under my nose (I can see massive amounts of dead skin underneath my nose), that is where my skin is the dryest.

I am using Cerave Moisturizing cream and vaseline for my lips. Having to apply them like 20 times (exaggeration) throughout the day, it is pretty rough..

I have also taken it upon myself to flood my body with water in hopes that I will be able to internally start moisturizing myself. Drunk 12 500mL water bottles today! Will check in tomorrow to see if it working.

Best of luck to fellow Accutane takers..

Padresfan, first off.. Go Blue.. But to answer you're question I have not noticed an improvement, but I am only on day 7 out of 180 so only time will tell!

Kimber, are you taking it with a high fat meal?! I have been reading that taking it on a full stomach may reduce some of the redness caused by it, yet to confirm that scientifically. Just fellow forum members observations.

Link to comment
Share on other sites

Day 8/180

Today I came down with something bad, a painful cough, severe headache, and leg pains throughout the day. I might just have the flu, the correlation to accutane is probably just coincidental. But nevertheless, it is worth noting.

Dryness continues to be mild but constant, HOWEVER the initial redness from accutane is GONE, and my skin looks so much better than it did yesterday!! Will post picture on week 2.

Still struggling with the initial breakout, but I've read that it can take anywhere from 2-4 weeks to resolve so I'll just have to wait :)

I am a little upset that my inital dosage was 80mg, I believe that was way too much to start out with considering the dryness due to winter, I believe my derm prescibed too much initally and I will have to recover from it, currently only taking 40mg a day, with 8-10 water bottles drunk throughout the day.

Will keep updated. SEE YA

Link to comment
Share on other sites

Day 22/180

Sorry for the delay. Been busy and finally found the time to post my experiences.

So I had a pretty bad inital breakout (3-4 cysts, LOTS of whiteheads) but the whiteheads are going away within 1-3 days, but the cysts take a LONG time to go away! Some are still hanging around (they used to only last 1-2 weeks).

Dryness got worse before it got better, now my skin does not feel dry and doesn't look red.

I am seeing an improvement in coloration of my skin (past redness is going away) which is a big deal! Makes me feel good, now just get this IB outta here!!

I am hoping that I am one of those people that see full clearance by month 1-2 :)

Will post pictures when I get the chance.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×